Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 5, 2014, 2:54 PM CDT for Gray County, Roberts County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2014, 2:54 PM CDT (19:54 UTC)
- Expired
- Sep 5, 2014, 3:28 PM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS54 KAMA 051954 SVRAMA TXC179-393-052045- /O.NEW.KAMA.SV.W.0155.140905T1954Z-140905T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT FRI SEP 5 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 345 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF PAMPA...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MIAMI... CODMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A BASEMENT. && LAT...LON 3587 10084 3573 10054 3544 10079 3552 10097 TIME...MOT...LOC 1952Z 213DEG 15KT 3556 10083 $$ NF
2 follow-up statements
062 WWUS54 KAMA 052019 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 319 PM CDT FRI SEP 5 2014 TXC179-393-052045- /O.CON.KAMA.SV.W.0155.000000T0000Z-140905T2045Z/ GRAY TX-ROBERTS TX- 319 PM CDT FRI SEP 5 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN ROBERTS AND NORTH CENTRAL GRAY COUNTIES UNTIL 345 PM CDT... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF CODMAN...OR 6 MILES SOUTHWEST OF MIAMI...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... MIAMI... CODMAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3557 10083 3581 10072 3573 10054 3551 10073 TIME...MOT...LOC 2019Z 225DEG 22KT 3563 10067 $$ NF
680 WWUS54 KAMA 052028 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CDT FRI SEP 5 2014 TXC179-393-052036- /O.CAN.KAMA.SV.W.0155.000000T0000Z-140905T2045Z/ GRAY TX-ROBERTS TX- 328 PM CDT FRI SEP 5 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS AND NORTH CENTRAL GRAY COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3557 10083 3581 10072 3573 10054 3551 10073 TIME...MOT...LOC 2026Z 213DEG 15KT 3568 10073 $$ NF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:28 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 5, 2:28 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
228 PM CDT FRI SEP 5 2014
.DISCUSSION...
RAIN...SOME OF IT HEAVY...LOOKS LIKE A GOOD BET OVER THE NEXT DAY OR
SO. THE COLD FRONT OVER THE SOUTHERN TEXAS PANHANDLE WILL ONLY
SLOWLY MOVE SOUTH THROUGH TONIGHT. THIS COLD FRONT ALONG WITH PLENTY
OF MOISTURE AND UPPER LEVEL LIFT WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO THE PANHANDLES OVERNIGHT. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THE WESTERN AND CENTRAL PANHANDLES WHERE THE
HEAVIEST RAIN IS EXPECTED TO FALL. HOWEVER...THE FLASH FLOOD WATCH
MAY NEED TO BE EXPANDED EASTWARD IF HEAVY RAIN STARTS TO DEVELOP
THERE.
THE RAIN WILL SLOWLY DECREASE DURING THE DAY ON SATURDAY AND IT WILL
SLOWLY DRIFT SOUTH. UPSLOPE FLOW ALONG WITH CLOUD COVER WILL KEEP
TEMPERATURES DOWN IN THE 60S AND LOWER 70S. THE LAST TIME AMARILLO
HAD A HIGH IN THE 60S WAS MAY 23RD.
A FEW SHOWERS OR THUNDERSTORMS MAY LINGER IN THE SOUTHERN TEXAS
PANHANDLE ON SUNDAY AS SOME INSTABILITY WORKS ON THE LEFT OVER
MOISTURE.
HAVE GONE AHEAD AND INSERTED SOME SLIGHT CHANCE POPS FOR TUESDAY
AND TUESDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH ALONG WITH AN
UPPER LEVEL SHORT WAVE TROUGH.
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
EARLY NEXT WEEK. RAIN SHOULD DAMPEN ANY FIRE WEATHER CONCERNS.
HOWEVER...LIGHTNING COULD POSE A FIRE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 54 66 56 78 62 / 100 60 20 20 10
BEAVER OK 54 70 55 83 62 / 90 30 10 10 10
BOISE CITY OK 50 69 52 80 60 / 40 20 10 10 10
BORGER TX 55 69 59 81 65 / 100 50 10 10 10
BOYS RANCH TX 55 68 56 80 62 / 90 40 20 20 10
CANYON TX 55 67 55 78 62 / 100 60 20 20 10
CLARENDON TX 57 68 57 79 62 / 100 70 20 20 10
DALHART TX 51 69 54 80 60 / 70 30 10 10 10
GUYMON OK 52 71 54 83 62 / 80 30 10 10 10
HEREFORD TX 54 67 55 78 61 / 100 60 20 20 10
LIPSCOMB TX 55 68 56 80 63 / 100 50 10 10 10
PAMPA TX 53 67 55 79 62 / 100 50 10 10 10
SHAMROCK TX 58 68 58 79 63 / 100 70 20 20 10
WELLINGTON TX 61 70 60 80 65 / 100 70 20 20 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
06/15Hazardous weather outlook, Sep 5, 2:45 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT FRI SEP 5 2014 OKZ001>003-TXZ001>020-060745- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 245 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. A STORM OR TWO MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HOWEVER...HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT FOR THE WESTERN AND CENTRAL PANHANDLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SATURDAY...AND OVER THE SOUTHERN TEXAS PANHANDLE SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE PANHANDLES TUESDAY AND TUESDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...HEAVY RAINFALL MAY OCCUR WITH THE STRONGEST STORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 5, 2:37 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 237 PM CDT FRI SEP 5 2014 TXZ009-010-014-052015- GRAY TX-HEMPHILL TX-ROBERTS TX- 237 PM CDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTS...EXTREME SOUTHWESTERN HEMPHILL AND NORTHERN GRAY COUNTIES UNTIL 315 PM CDT... AT 215 PM CDT...EMERGENCY MANAGEMENT REPORTED A FUNNEL CLOUD NEAR PAMPA. AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM PRODUCING THIS FUNNEL CLOUD WAS 6 MILES SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 15 MPH. HOWEVER...ORGANIZED STORM ROTATION WAS NOT DETECTED. IN ADDITION...THIS STORM IS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND ERRATIC WIND GUSTS. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PAMPA... MIAMI... LEFORS... CODMAN... CONDITIONS ARE FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS BUT THE THREAT POSED BY THESE FUNNEL CLOUDS IS LOW. MOST FUNNEL CLOUDS WILL NOT REACH THE GROUND. IF THEY DO...WEAK TORNADOES WITH BRIEF WIND GUSTS IN EXCESS OF 50 MPH MAY OCCUR. IF YOU OBSERVE A FUNNEL CLOUD OR ONE IS REPORTED IN YOUR AREA...MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3585 10089 3567 10054 3539 10084 3549 10106 TIME...MOT...LOC 1935Z 212DEG 14KT 3549 10090 NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:26 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 10 hr |
| Sep 5, 2:06 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 3 hr |
| Sep 5, 2:37 PM CDT | Special Weather Statement | AMA | Gray | 38 min |
| Sep 5, 3:28 PM CDT | Special Weather Statement | AMA | Hemphill | 47 min |
| Sep 5, 4:03 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.